Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 145, NWS Charleston, WV

May 12, 20116 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 12, 2011, 1:36 PM EDT for 6 counties in West Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 1:36 PM EDT (17:36 UTC)
Expired
May 12, 2011, 2:17 PM EDT
In force
41 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Nicholas County, WV, Roane County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 1:52 PM EDTHAIL 0.25Little Birch, WV
May 12, 1:55 PM EDTHAIL 1.752 Nne Birch River, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 11:04 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS51 KRLX 121736
SVRRLX
WVC007-013-015-067-087-101-121830-
/O.NEW.KRLX.SV.W.0145.110512T1736Z-110512T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
136 PM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
  WESTERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 132 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BIRCH RIVER TO 9
  MILES EAST OF BIG OTTER TO BIG OTTER...OR ALONG A LINE EXTENDING
  FROM SUTTON TO 9 MILES WEST OF SUTTON TO 14 MILES NORTH OF CLAY...
  AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALLBACK.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
29 AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3839 8082 3843 8122 3851 8122 3853 8119
      3853 8122 3864 8121 3872 8114 3872 8108
      3866 8099 3864 8067 3861 8053 3839 8049
TIME...MOT...LOC 1736Z 334DEG 22KT 3858 8065 3861 8087
          3864 8105

$$

TAX
2 follow-up statements
814 
WWUS51 KRLX 121806
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT THU MAY 12 2011

WVC007-013-015-087-121816-
/O.CAN.KRLX.SV.W.0145.000000T0000Z-110512T1830Z/
CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
206 PM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...SOUTHERN
BRAXTON...SOUTHEASTERN CALHOUN AND NORTHERN CLAY COUNTIES IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8049 3839 8072 3839 8076 3853 8067
      3853 8065 3856 8062 3856 8060 3855 8052
TIME...MOT...LOC 1806Z 334DEG 22KT 3841 8055 3844 8077
          3848 8095

$$

WVC067-101-121830-
/O.CON.KRLX.SV.W.0145.000000T0000Z-110512T1830Z/
NICHOLAS WV-WEBSTER WV-
206 PM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WEST CENTRAL WEBSTER AND NORTH CENTRAL NICHOLAS COUNTIES...

AT 204 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COWEN TO 8 MILES WEST OF BOGGS TO 18
MILES WEST OF BOGGS...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF WEBSTER SPRINGS TO 12 MILES NORTH OF SUMMERSVILLE TO 7
MILES EAST OF CLAY...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPPER
GLADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8049 3839 8072 3839 8076 3853 8067
      3853 8065 3856 8062 3856 8060 3855 8052
TIME...MOT...LOC 1806Z 334DEG 22KT 3841 8055 3844 8077
          3848 8095

$$

TAX
468 
WWUS51 KRLX 121817
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT THU MAY 12 2011

WVC067-101-121827-
/O.CAN.KRLX.SV.W.0145.000000T0000Z-110512T1830Z/
NICHOLAS WV-WEBSTER WV-
217 PM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WEBSTER AND NORTH
CENTRAL NICHOLAS COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8049 3839 8072 3839 8076 3853 8067
      3853 8065 3856 8062 3856 8060 3855 8052
TIME...MOT...LOC 1817Z 334DEG 22KT 3835 8051 3838 8073
          3841 8091

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:35 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, May 12, 10:35 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1035 AM EDT THU MAY 12 2011

.SYNOPSIS...
AN OSCILLATING QUASI STATIONARY FRONT REMAINS IN THE AREA THROUGH
FRIDAY WITH ROUNDS OF SHOWERS AND THUNDERSTORMS ON TAP. BROAD LOW
PRESSURE MOVES IN THIS WEEKEND...WITH EFFECTS INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
STORMS ARE FIRING EARLY TODAY...WITH A FEW SVRS ALREADY BEING
ISSUED. LOCAL MODELS WERE SHOWING CONVECTION FIRING ALONG THE FRONT
AND 700MB DEFORMATION BAND BETWEEN 15 AND 17Z TODAY.  LOCAL MODELS
ARE TYPICALLY A BIT BEHIND REALITY SO PUSHED HIGHER POPS UP TO 15Z.
SADLY...THE RADAR IS INDICATING THOSE POPS ARE ALSO TOO SLOW. BASED
ON LOCATION OF FRONT AND DEFORMATION BAND...THINKING AREAS NORTH OF
A LINE BETWEEN HTS AND BKW WILL SEE THE VAST MAJORITY OF CONVECTION.
FOR TIMING...EXPECTING CONVECTION TO CONTINUE THROUGH THE REST OF
THE AFTERNOON.  SEVERE STORMS ARE A DEFINITE POSSIBILITY AS THE CWA
IS UNDER A SLIGHT RISK THROUGH THIS EVENING FOR DAMAGING WINDS AND
HAIL. MODEL CAPE VALUES ARE FORECAST TO BE OVER 2000 J/KG THIS
AFTERNOON AND EQUILIBRIUM LEVELS ARE AROUND 200MB LEADING TO STRONG
AND TALL STORMS.

WILL ALSO BE KEEPING AN EYE ON THE POSSIBILITY OF FLASH FLOODING
THIS AFTERNOON.  LUCKILY ATTM IT LOOKS LIKE THE AREAS THAT GOT HIT
HARD A FEW DAYS AGO WILL NOT GET RAINED ON TODAY.  HOWEVER THE NAM
HAS PW VALUES OVER 1.5 INCHES IN NORTHERN WV THIS AFTERNOON.  THIS
COMBINED WITH WEAK STEERING LEVEL FLOW AND POSSIBLE TRAINING COULD
LEAD TO WATER PROBLEMS.

OUTSIDE OF CONVECTION...MADE MINOR TWEAKS TO PREVIOUS FORECAST.

PREVIOUS DISCUSSION...
FRONTAL BOUNDARY REMAINS ACROSS THE AREA...WITH SOME CONVECTION
DEVELOPING JUST NORTH OF THE AREA OVERNIGHT. WEAKER CONVECTION
COULD BRUSH OUR EXTREME NORTHERN SECTIONS BUT CHANCES ARE LOW.
DELAYED THE ONSET OF LOW POPS MORE TOWARD 10Z ENTERING OUR CWA
MAINLY ACROSS THE NORTHERN AND CENTRAL SECTIONS AROUND 11Z.

BY THIS AFTERNOON...CONSENSUS AMONG MODELS SUGGEST CONVECTION
DEVELOPING MAINLY ACROSS THE NORTHERN SECTIONS INTO THE NORTH AND
CENTRAL MOUNTAINS FROM 19-23Z. MODELS SHOW AN UPPER LEVEL RIDGE
DRIFTING EAST THRU TONIGHT. MODEL SOUNDINGS SHOW SFC CAPE
EXCEEDING 2000 J/KG BY 21Z. HOWEVER...DO NOT SEE A STRONG TRIGGER
MECHANISM TO START UP CONVECTION. DRY AIR IN THE MID LEVELS WILL
REMAIN IN PLACE THROUGH TONIGHT. WITH EQUILIBRIUM LEVEL NEAR
40KFT...IF STORMS DEVELOP...THEY WILL BE TALL. THEREFORE...INCREASED
POPS TO LIKELY MAINLY NORTHERN SECTIONS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
UNSETTLED WEATHER CONTINUES...UPPER RIDGE OVER THE REGION THURSDAY
NIGHT...VERY GRADUALLY GIVES WAY TO EFFECTS OF BROAD UPPER TROUGH
WHICH COMES IN SEVERAL WAVES.

DESPITE UPPER RIDGE...AND LACK OF SURFACE TRIGGER...MODELS AGREE
THAT A FAIRLY SOLID VORTICITY LOBE WILL PASS THROUGH THE RIDGE
THURSDAY NIGHT INTO FRIDAY...ALONG WITH UPPER LEVEL DIVERGENCE. HAVE
KEPT CHANCE POPS AROUND THURSDAY NIGHT AND RAMPED UP INTO
FRIDAY...WITH INSTABILITY OF DIURNAL HEATING COMBINING WITH THE
ABOVE FEATURES TO PRODUCE MORE SHOWERS AND THUNDERSTORMS.
MEANWHILE...CENTRAL PLAINS CUTOFF UPPER LOW /VERTICALLY STACKED WITH
BROAD SURFACE LOW/ OPENS UP AND SHIFTS OUR WAY SATURDAY AND SATURDAY
NIGHT...AS NEW TROUGH DIGS IN BEHIND IT INTO NEW CUTOFF LOW THAT
WILL IMPACT US DURING THE EXTENDED. DURING THIS
INTERPLAY...REPEATING EMBEDDED WAVES SLOWLY PASSING THROUGH THE
UPPER FLOW WILL KEEP THUNDERSTORM POSSIBILITIES FRIDAY NIGHT THROUGH
SATURDAY...WITH BEST CHANCE SATURDAY AFTERNOON WITH AID OF DIURNAL
HEATING.

UNSETTLED PATTERN YES...BUT NOT SEEING MUCH OPPORTUNITY FOR SEVERE
CONVECTION WITH FAIRLY NARROW CAPES AND WEAK FLOW. HOWEVER...THAT
WEAK FLOW AND APPROX 1.3 TO 1.5 INCHES OF PW THROUGH THE
PERIOD...COULD ONCE AGAIN LEAD INTO WATER ISSUES...ESPECIALLY FOR
AREAS THAT HAVE RECEIVED A LOT OF RECENT RAINFALL. WILL CONTINUE TO
HIGHLIGHT IN HWO AND RWS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL UNSETTLED PATTERN...YET GETTING ON THE COOLER SIDE OF
UNSETTLED. CUTOFF UPPER LEVEL LOW...OR AT LEAST BROAD UPPER LEVEL
TROUGH...WILL STAGNATE OVER OUR AREA. LOOSELY DEFINED SURFACE FRONT
WILL OOZE THROUGH SOMETIME AROUND SUNDAY OR SUNDAY NIGHT...AND
FRONTAL ZONE WILL THEN SITUATE OVER THE COAST INTO EARLY NEXT
WEEK...RESULTING IN COOLER TEMPERATURES AND MORE STABILITY. PREFER
ECMWF IN HOW IT PERSISTS CUT OFF UPPER LEVEL LOW IN OUR VICINITY
WELL INTO NEXT WEEK...AS OFTEN HAPPENS THIS TIME OF YEAR. THIS WILL
KEEP AT LEAST SHOWERS IN THE FORECAST THROUGH THE PERIOD BECAUSE OF
MOISTURE AND COLD CORE ALOFT.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
RIVER VALLEY MVFR FOG DEVELOPING EARLY OVERNIGHT UNDER ABUNDANT LOW
LEVEL MOISTURE...BECOMING TEMPORARILY IFR BEFORE UPPER CLOUDS MOVE
IN FROM THE WEST.

FOG LIFTS BY 14Z FOR VFR CONDITIONS. BETTER CHANCE OF AFTERNOON
SHRA/TSRA TOMORROW AFTERNOON...MAINLY ACROSS NORTHERN SITES. LIGHT
AND VARIABLE WINDS OVERNIGHT WILL BECOME WESTERLY ON THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND
THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA
AND SOUTHWEST VIRGINIA. FOG COULD BE MORE INTENSE AND WIDESPREAD
THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
IFR CONDITIONS EXPECTED UNDER SHOWERS AND STORMS THIS WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ/JEE
NEAR TERM...JEE/ARJ
SHORT TERM...26
LONG TERM...MDP
AVIATION...ARJ
Hazardous weather outlook, May 12, 11:16 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1116 AM EDT THU MAY 12 2011

OHZ083-084-086-087-WVZ005>007-013>015-024>026-033>036-131515-
JACKSON-VINTON-GALLIA-LAWRENCE-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1116 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF THUNDERSTORMS TODAY...WITH LARGE HAIL
AND DAMAGING WINDS AS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP
LATER TODAY.

KYZ101>103-105-VAZ003-004-131515-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-
1114 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037>040-046-047-
131515-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1114 AM EDT THU MAY 12 2011

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...TRAINING OF REPETITIVE THUNDERSTORMS WITH DOWNPOURS
TODAY...COULD CAUSE LOCALIZED FLOODING PROBLEMS...INCLUDING WATER
OVER ROADS AND QUICK RISES OF SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 12, 1:05 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
105 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             GRANTSVILLE             38.92N  81.09W
05/12/2011  E1.00 INCH       CALHOUN            WV   911 CALL CENTER

&&

EVENT NUMBER RLX1100612

JFD
Local storm report, May 12, 1:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON, WV
109 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             MOUNT ZION              38.87N  81.12W
05/12/2011  E1.00 INCH       CALHOUN            WV   911 CALL CENTER

&&

CORRECTED LOCATION

EVENT NUMBER RLX1100612

JFD
Local storm report, May 12, 1:15 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
115 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             MOUNT ZION              38.87N  81.12W
05/12/2011  E0.70 INCH       CALHOUN            WV   POST OFFICE

&&

EVENT NUMBER RLX1100613

NW
Local storm report, May 12, 1:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
118 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             2 SE STUMPTOWN          38.83N  80.97W
05/12/2011  E0.25 INCH       GILMER             WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100614

JFD
Local storm report, May 12, 1:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
130 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLOOD            IRELAND                 38.75N 80.48W
05/12/2011                   BRAXTON            WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED BETWEEN
            109 PM 05/12/2011 AND 124 PM 05/12/2011

&&

NNNN
Local storm report, May 12, 1:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
130 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLOOD            IRELAND                 38.75N 80.48W
05/12/2011                   LEWIS       WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:31 AM EDTSpecial Weather StatementRLXBraxton, Webster29 min
May 12, 9:00 AM EDTSevere Thunderstorm WarningRLXBraxton, Webster60 min
May 12, 9:57 AM EDTSpecial Weather StatementRLXTyler48 min
May 12, 10:04 AM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler56 min
May 12, 10:21 AM EDTFlash Flood WarningRLXTyler114 min
May 12, 10:54 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie, Tyler66 min
May 12, 11:08 AM EDTSpecial Weather StatementRLXPocahontas, Webster52 min
May 12, 11:46 AM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Lewis, Ritchie, Upshur, Webster3 hr
May 12, 12:24 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster66 min
May 12, 12:28 PM EDTFlash Flood WarningRLXBraxton, Gilmer, Lewis2 hr
May 12, 12:39 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer66 min
May 12, 12:44 PM EDTFlash Flood WarningRLXBraxton, Pocahontas, Randolph, Upshur, Webster3 hr
May 12, 4:40 PM EDTSpecial Weather StatementRLXWood35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.